It is currently Thu Aug 17, 2017 4:24 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Fri Jan 24, 2014 1:28 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 21, 2013 8:53 pm
Posts: 6
Hi everyone I posted yesterday about my sub doc having a stroke and nurse can not legally do anything for me i live in indianapolis all sub docs are full and i cant get in for 3 weeks at earliest and i am completely out of sub and have no meds to help my symptoms for a withdrawal from 16mgs per day has anyone used the help of kratom i have not had a sub in 3 days any help from everyone would be greatl helpful thanks alot


Top
 Profile  
 
PostPosted: Fri Jan 24, 2014 2:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi, Smitty, and welcome to the forum.

Sorry no one answered your post yesterday. People get busy and it happens sometimes. Anyway I will help all that I can, and I'm sure others will be here to further advise and provide additional support.

As far as the Kratom is concerned, I have no experience directly using it myself, but I have a friend or two that has. There has been plenty of info on this forum about the use of it. If you check around at the different sections and threads I'm sure you will find the info I'm speaking about.

What I read and hear, and the experience of friends, is the Kratom will help and that's because it can be very addictive itself. Then you have to taper from it. I personally see no advantage to it. But if you are only using it to keep symptoms away until you can get more subs that MAY be ok. As long as you realize that it IS an addictive substance, and not for long term use, it might be ok to get you by until the situation changes. Others may have a different view on it, but that's mine.

It really stinks that your doctor had problems, but I guess it was an emergency situation. I would think that another doctor may take over for him, but I not sure how that particular issue would work? What are all the other patients he has going to do for example? Maybe they will get another one quickly to take over? Sure hope so.

Stopping at 16mgs is not going to be pretty. May be several days before any symptoms show up. If it were me I would try any way I could to get a few subs to hold me until they either get another doctor, or you find a different one. I would do that waaaay before taking any of that Kratom myself. I would also try calling any doctor even if you have to drive a distance from your home. I used to drive a hundred of miles or MORE many times to get my drugs. Guess it would be no different to get the subs. Just sayin.....

Anyway, that's my take on this Smitty. Wish I had more positive info for you. Hopefully someone will jump in here with other suggestions. I also might suggest keeping everything on one thread. It can get confusing sometimes if you get a post on one thread that mimics the other. It's not a huge problem, but it does help many like me. :D

Best of luck to you and again welcome. Hope you get help quickly. Take care and please update us how it's going for you.

Karen


Top
 Profile  
 
PostPosted: Fri Jan 24, 2014 2:57 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jul 21, 2013 8:53 pm
Posts: 6
Thanks alot sounds like its not a good idea i just dont have any meds to help with a detox and your right its could be pretty rough going cold turkey at 16 mgs per day thank alot karen


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Jan 25, 2014 1:40 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Kratom is a mu receptor agonist, like oxycodone or hydrocodone. The plant has other actions as well, but the mu effects predominate. It would cushion the withdrawal in theory.... but the effects would depend on the potency of the Kratom, and the purity. I don't know if anyone has attempted to do a dose comparison between Kratom and oxycodone... but my suspicion is that it would take a LOT of kratom to make up for a full dose of buprenorphine.

Clonidine is vastly under-appreciated during cold-turkey detox; when patients have precipitated withdrawal, I can see what a huge difference clonidine makes, taking people who are moaning on the floor and turning them into people who are moaning on their feet... maybe your general doc would prescribe that?

In my own treatment 13 years ago, I 'cold turkeyed' from large amounts of IV fentanyl. I think that you get to a level of misery that you really can't get more miserable from. I don't think cold turkey detox is 'twice as bad' as a fast taper.... they both just stink, but they both peak by a week, and they both slowly get better. Anything taken during a taper will extend the process; going cold turkey is definitely the fastest way to feeling normal, but also the most violent. If you can get a couple friends to wait on you, keep you safe, and keep you from leaving the bedroom for a week or two.... you'll be much better off.

I have had a few people stop Suboxone and have little or no withdrawal. I assume that there is something seriously wrong with those people.... but maybe you'll be lucky as well.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group